Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 39, NWS Cheyenne, WY

November 24, 2021

NWS Cheyenne, WY issued this fire weather watch at Nov 24, 2021, 2:56 AM CST. It took effect at Nov 25, 2021, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 2:56 AM CST (08:56 UTC)
In effect from
Nov 25, 2021, 11:00 AM CST
Expired
Nov 24, 2021, 3:22 PM CST
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

439 
WWUS85 KCYS 240856
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
156 AM MST Wed Nov 24 2021


NEZ313-WYZ310-241700-
/O.NEW.KCYS.FW.A.0039.211125T1700Z-211125T2300Z/
Scotts Bluff National Monument/Wildcat Hills-
Platte/Goshen/Central and Eastern Laramie-
156 AM MST Wed Nov 24 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 310 AND 313...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday afternoon. 

* AFFECTED AREA...In Nebraska, fire weather zone 313. In Wyoming,
  fire weather zone 310.

* WIND...West winds 15 to 25 mph with gusts to 30mph possible.

* HUMIDITY...10 to 15 percent

* HAINES...4 to 5 or Moderate potential for rapid fire growth.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

BW
1 follow-up statement
656 
WWUS85 KCYS 242122
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
222 PM MST Wed Nov 24 2021

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY IN 
SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ310-251200-
/O.UPG.KCYS.FW.A.0039.211125T1700Z-211125T2300Z/
/O.NEW.KCYS.FW.W.0044.211125T1700Z-211125T2300Z/
Scotts Bluff National Monument/Wildcat Hills-
Platte/Goshen/Central and Eastern Laramie-
222 PM MST Wed Nov 24 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM MST THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 310 AND 
313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 4 PM MST Thursday. This
replaces the Fire Weather Watch. 

* AFFECTED AREA...In Nebraska, fire weather zone 313. In Wyoming, fire
  weather zone 310. 

* WIND...West winds 15 to 25 MPH with gusts to 30 MPH possible.

* HUMIDITY...10 to 15 percent

* HAINES...4 to 5 or Moderate potential for rapid fire growth.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brothers

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Nov 23, 11:36 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 23, 11:36 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1036 PM MST Tue Nov 23 2021

.UPDATE...
Issued at 811 PM MST Tue Nov 23 2021

WYDOT Mesonet sites in the Arlington picking up in wind speeds
again. Latest GFS high wind guidance showing gradients increasing
ahead of an approaching cold front. With Cooper Cove already
hitting and Arlington gusting to 55mph...decided to issue a short
fused warning through 2AM Wednesday. Updates have been sent.

UPDATE Issued at 501 PM MST Tue Nov 23 2021

Allowed all headlines to expire on time. Fire weather conditions
improving with temperatures falling and humidity slowly
recovering. Winds have eased at Arlington and Bordeaux...so
allowed the High Wind Warnings to expire at 5PM. So...for now we
are headline free. Updates sent.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 128 PM MST Tue Nov 23 2021

Wind and fire weather continue to dominate the short-term
forecast. RH values have crashed this afternoon as strong
downslope flow has overspread the high plains. Short-term forecast
guidance indicates that winds should diminish rather quickly below
high wind/Red Flag criteria after sunset. Overnight, a well-
advertised cold front will sag southward and pass through all of
southeast Wyoming and western Nebraska by sunrise. Forecast
guidance remains in excellent agreement showing a dry frontal
passage for most locations. The exception will be in the higher
elevations of the Snowy and Laramie ranges. Some lingering
moisture in post-frontal northwest flow will get an upslope
enhancement...likely producing an inch or two in these higher
regions. Temperatures will be notably colder by about 25 to nearly
30 degrees on Wednesday for the entire forecast area, which is
around 5-10 degrees below average for late November. With lighter
winds and clear skies on Wednesday night, expect cold temperatures
bottoming out in the teens in most locations with single digits
possible in the higher mountain valleys in Carbon and Albany
counties.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 128 PM MST Tue Nov 23 2021

Quiet weather patterns still looks likely later this week into the
weekend. Northwest flow is expected for Thanksgiving with gradual
height rises on into the weekend. CAG-CPR height gradients look to
rise back up around 50m at 700mb during the day. Omega fields do not
look overly impressive off the Snowy Range, but are likely enough
with other parameters to produce a brief period of wind gusts 55-60
MPH near Arlington/Elk Mountain. In house guidance continues to
support high wind potential Thursday, but guidance has been trending
down for Friday as overall support lessens and gradients begin to
gradually relax. 700mb temps hover just above 0C late this week with
a brief cooldown Saturday with a passing shortwave. GFS/CMC
currently keeps this shortwave rather broad with limited to no
precip. However, as the previous shift noted the EC is slightly
farther southwest which could bring light precip to east-central
Wyoming and the northern Nebraska Panhandle early Saturday. Decided
to keep lower PoPs in the forecast for now. 700mb temps return to a
warming trend headed into next week reaching the 4-7C range as the
broad 500mb ridge continues to build in. This will bring afternoon
temperatures well above normal for late November with dry weather
expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1035 PM MST Tue Nov 23 2021

The trend for the remainder of the night is increasing winds at most
terminals. For Nebraska Panhandle terminals, winds will begin to
pick up over the next couple of hours. This will lead to some gusts
between 20 and 30 kts. At these terminals, winds and gusts will
continue to increase through the morning hours as well. At Wyoming
sites, it looks like winds have already begun to pick up once again.
Gusts between 25 and 35 kts are expected at these terminals
overnight. Widespread LLWS remains a concern through morning due to
strong flow aloft. Current low-level water vapor still shows
widespread mountain wave activity across the region so turbulence is
expected. Aside from the wind, guidance has also been hinting at
possible lower ceilings across the area during the late
morning/early afternoon timeframe. This is due to some potential
snow showers behind a cold front that will move through tonight. If
snow showers are present, they could lower both visibility and
ceilings briefly. However, for the immediate future, VFR conditions
are likely to remain until morning.

&&

.FIRE WEATHER...
Issued at 128 PM MST Tue Nov 23 2021

Red Flag Warnings remain in effect for the remainder of the
afternoon hours today. Expect gusty winds in excess of 40 mph
throughout much of the high plains east of the Laramie Range.
RH values are extremely low today, hovering in the single digits
throughout most of the RFW area. Expect RH to rise tonight as a
cold front passes through from the north. Winds will also relax
somewhat overnight ending the Red Flag threat. Dry and breezy
weather returns Thursday and Friday however conditions look to
remain above RFW criteria.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 2 AM MST Wednesday for WYZ110.

NE...None.
&&

UPDATE...GCC
SHORT TERM...MAC
LONG TERM...MB
AVIATION...SF
FIRE WEATHER...MAC
Hazardous weather outlook, Nov 23, 4:11 AM CST, 22 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
311 AM MST Tue Nov 23 2021

WYZ101>105-109-111>115-241015-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-
311 AM MST Tue Nov 23 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-117-241015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
311 AM MST Tue Nov 23 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

High Wind Warnings are in effect for the wind corridors of
southeast Wyoming today. Dangerous travel conditions are likely
for light weight and high profile vehicles.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Strong winds will be possible primarily in the wind corridors of
southeast Wyoming Thursday night into Friday. Dangerous travel
conditions will be possible during that time for light weight and
high profile vehicles.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ107-108-118-119-241015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-East Platte County-
Goshen County-Central Laramie County-East Laramie County-
311 AM MST Tue Nov 23 2021

This hazardous weather outlook is for portions of panhandle
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Critical fire weather conditions are expected today for areas
along and east of Interstate 25 in southeast Wyoming and the
western Nebraska Panhandle. Burning of any kind is strongly
discouraged.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

BW

In the hours before

Local storm report, Nov 23, 9:17 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
817 PM MST TUE NOV 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
11/23/2021  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 34 MPH. WINDS
            BEGAN GUSTING TO 58 MPH AT 746 PM.

&&

GERALD.CLAYCOMB
Special weather statement, Nov 23, 9:30 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
830 PM MST Tue Nov 23 2021

WYZ110-240430-
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
830 PM MST Tue Nov 23 2021

...STRONG WINDS ALONG INTERSTATE 80 NEAR ARLINGTON THROUGH 3 AM
WEDNESDAY...

Travelers on Interstate 80 between mile markers 240 and 290 can
expect west to southwest winds gusting to 60 mph through 2 AM
Wednesday. Expect hazardous travel conditions for light weight and
high profile vehicles. A High Wind Warning has replaced this
statement. Winds are expected to ease afterwards.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:22 PM CSTRed Flag WarningCYS26 hr
Nov 23, 9:03 PM CSTHigh Wind WarningCYSAlbany, Carbon6 hr
Nov 24, 3:07 AM CSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte35 hr
Nov 24, 3:14 PM CSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte55 hr

Nearby

Fire Weather Watches in Nebraska, 2021Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.